Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 20, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Aug 6, 2003, 4:35 PM EDT for Grafton County, New Hampshire. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2003, 4:35 PM EDT (20:35 UTC)
- Expired
- Aug 6, 2003, 5:15 PM EDT
- In force
- 40 min
- Issued by
- NWS Gray, ME
- Area
- Counties, with a storm outline in the text
County Grafton County, NH
The radar
The Portland,ME radar (KGYX), 126 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 8.6 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 486 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
172 WUUS51 KGYX 062035 SVRGYX NHC009-062115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GRAY ME 433 PM EDT WED AUG 6 2003 THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL GRAFTON COUNTY IN NORTHERN NEW HAMPSHIRE THIS INCLUDES THE CITY OF PLYMOUTH AND ASHLAND * UNTIL 515 PM EDT * AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER GROTON...OR ABOUT 11 MILES SOUTHWEST OF PLYMOUTH...MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 3 MILES SOUTHEAST OF PLYMOUTH AT 450 PM EDT HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. REPORT WIND DAMAGE OR LARGE HAIL TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN GRAY MAINE. LAT...LON 4366 7197 4357 7177 4383 7158 4395 7175 $$ APFFEL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 2:05 PM EDT, 2 hours 30 minutes earlier.
Area forecast discussion, Aug 6, 2:05 PM EDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 205 PM EDT WED AUG 6 2003 SPC CONSIDERING WW FOR WSTRN F/A. WILL UPDATE AFD NEED BE. EXPECT TO GO CATGRCL 1ST PD CNVCTV ACTVTY THEN SCT SHWRS WTH AREAS OF FOG. GDNC CONTUS MIN CHC ACTVTY THRU SHORT RANGE AND WILL AT LEAST GO WITH THOSE NUMBERS CONSIDERING WX REGIME WERE IN. MDLS SHOW BEST CHC FOR NO PRECIP WUD BE THU...BUT AGAIN STILL WILL GO WTH MIN CHC. THE MUGGIES CONTINUE THRU TUE PER MRF. MOST NOTABLE CHANGE OUR REDEMPTION (I.E. DRIER REGIME) IS THAT YDAS MRF SHOWED NEXT WEEKS CHANGE IN THE UPPER FLOW WAS ONLY ON THE ORDER OF A DAY LONG. TDAS MRF SHOWS THE FLOW TO BE MORE NW AND CONTINUES INTO LATE NEXT WEEK. DROPPING SCA THIS PCKG. .GYX... ME...NONE. NH...NONE.
Hazardous weather outlook, Aug 6, 5:40 AM EDT, 10 hours 55 minutes before
MEZ007>009-012>014-018>028-NHZ001>010-013-014-061545- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 540 AM EDT WED AUG 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND SOUTHERN MAINE AND NORTHERN...CENTRAL AND SOUTHEAST NEW HAMPSHIRE. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Aug 6, 1:15 PM EDT, 3 hours 20 minutes before
NHZ003-005-007-062015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 115 PM EDT WED AUG 6 2003 ...GUSTY WINDS AND LOCALLY HEAVY RAINFALL WILL ENTER THE CONNECTICUT RIVER VALLEY EARLY THIS AFTERNOON... THUNDERSTORMS CONTAINING WIND GUSTS OVER 30 MPH...FREQUENT LIGHTNING AND VERY HEAVY RAINFALL WILL ENTER THE CONNECTICUT RIVER VALLEY FROM CLAREMONT IN SULLIVAN COUNTY TO LEBANON IN GRAFTON COUNTY BY 130 PM. EXPECT RAINFALL TOTALS LOCALLY OF ONE TO TWO INCHES WITH THESE STORMS. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT HTTP://WWW.NWS.NOAA.GOV/ER/GYX JC
Special weather statement, Aug 6, 3:44 PM EDT, 51 minutes before
NHZ008>010-013-062245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 344 PM EDT WED AUG 6 2003 ...GUSTY WINDS AND LOCALLY HEAVY RAIN WILL FALL ACROSS PORTIONS OF SOUTHEAST NEW HAMPSHIRE LATE THIS AFTERNOON... THUNDERSTORMS WILL MOVE ALONG THE MERRIMACK AND ROCKINGHAM COUNTY LINE THROUGH 400 PM. THIS AREA OF STORMS WILL REACH EASTERNMOST BELKNAP AND WESTERN STRAFFORD COUNTIES BY 430 PM. WIND GUSTS OVER 30 MPH AND AROUND AN INCH OF RAINFALL CAN BE EXPECTED WITH THESE STORMS. JC
Special weather statement, Aug 6, 4:08 PM EDT, 27 minutes before
NHZ008>010-013-062245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 408 PM EDT WED AUG 6 2003 ...FREQUENT LIGHTNING GUSTY WINDS AND LOCALLY HEAVY RAIN WILL FALL ACROSS PORTIONS OF SOUTHEAST NEW HAMPSHIRE LATE THIS AFTERNOON... THUNDERSTORMS WILL CONTINUE TO MOVE THROUGH EASTERNMOST BELKNAP AND WESTERN STRAFFORD COUNTIES THROUGH 445 PM. WIND GUSTS OVER 30 MPH AND AROUND AN INCH OF RAINFALL CAN BE EXPECTED WITH THESE STORMS. THE STORMS WILL REACH SOUTHERN CARROLL AND NORTHWEST YORK COUNTIES BY 500 PM. JC
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 4:21 PM EDT | Severe Thunderstorm Warning | GYX | Belknap, Strafford | 54 min |
Nearby
Severe Thunderstorm Warnings in New Hampshire, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.